| Catalog Number |
555500T1 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, when the physician aimed to insert and shape the 5f 100cm, rbl-tg 1 side hole (sh) infiniti diagnostic catheter, it became detached and could not be used at all.There were no reports of patient injury.This event occurred during prep.Four catheters are being returned.The devices were stored and prepped in accordance with the instructions for use (ifu), and a contralateral approach was not used.The device was pulled from the packaging by the hub, but it was not torqued or "steered" by the hub.The catheter did not become entrapped at any point in the procedure.A total of four (4) catheters will be returned for evaluation.
Additional Manufacturer Narrative
Section b5.Describe event or problem was updated and corrected.
Event or Problem Description
As reported, when the physician aimed to insert and shape the 5f 100cm, rbl-tg 1 side hole (sh) infiniti diagnostic catheter, it became detached and could not be used at all.There were no reports of patient injury.Four of the devices were utilized and one of the catheters had failed during prep, for a total of five failed devices.The devices were stored and prepped in accordance with the instructions for use (ifu), and a contralateral approach was not used.The device was pulled from the packaging by the hub, but it was not torqued or "steered" by the hub.The catheter did not become entrapped at any point in the procedure, and the device separated during prep.This occurred during the initial stage of the case.The device will be returned for evaluation.
Additional Manufacturer Narrative
Updated section b5, d9, h6.
Event or Problem Description
As reported, when the physician aimed to insert and shape the 5f 100cm, rbl-tg 1 side hole (sh) infiniti diagnostic catheter, it became detached and could not be used at all.There were no reports of patient injury.The devices were stored and prepped in accordance with the instructions for use (ifu), and a contralateral approach was not used.The device was pulled from the packaging by the hub, but it was not torqued or "steered" by the hub.The catheter did not become entrapped at any point in the procedure, and the device separated during prep.This occurred during the initial stage of the case.The device will not be returned for evaluation.
Additional Manufacturer Narrative
Complaint conclusion: as reported, when the physician aimed to insert and shape the 5f 100cm, rbl-tg 1 side hole (sh) infiniti diagnostic catheter, it became detached and could not be used at all.There were no reports of patient injury.During the catheter insertion process, the tip detached while attempting to insert the catheter into the sheath.While reshaping is typically necessary for proper insertion, it is believed that the shape of the catheter had not changed significantly prior to the incident.The user had not experienced any detachment issue with the catheters in the past.The devices were stored and prepped in accordance with the instructions for use (ifu), and a contralateral approach was not used.All catheters are stored according with the standard guidelines of the ifu in the cath labs, and the packaging was intact without any signs of damage.The device was pulled from the packaging by the hub, but it was not torqued or "steered" by the hub.The catheter did not become entrapped at any point in the procedure, and the device separated during prep.This occurred during the initial stage of the case.Two photos were attached to the event (b)(4).In the photos, an infiniti catheter from lot 18185392 and catalogue 555500t1 is observed to have a separation near the brite tip/distal tip.No outstanding details could be noted on the image.No other anomalies were observed.Two additional photos and a video were attached to the event, and it could be observed that there were elongations and discoloration on the separated end.The fusing line is noted to be near the separated area.The reported event by the customer as ¿brite tip/distal tip ¿ separated¿ was confirmed since a separation was observed on the catheter near the distal tip.Elongations and discoloration on the separated end were noted, that could indicate that the separation was related to a tensile force exceeding the material's yield strength, which may have occurred if force was used while reshaping the catheter or if there were issues while inserting the catheter into the sheath and force had to be used to insert/withdraw.However, without the return of the device, the exact cause of the issue reported cannot be concluded.According to the instructions for use (ifu), which is not intended as a mitigation, the catheter should be stored in a cool, dark, dry place.To prevent damage to the catheter during removal from the package, grasp the hub (as was done in this case) and withdraw the catheter.To prevent damage to the catheter, straighten the tip only with a diagnostic guidewire or tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the sheath.The instructions for use (ifu) cautions users to inspect for any signs of damage prior to and during use.The ifu instructs any product with damage to not be used.The photos do not provide sufficient information to determine whether there is a manufacturing-related issue or not, the information is insufficient to draw any further conclusions.No actions will be taken at this time.(b)(4).